Archive for January, 2010

Accutane: Before and After

Here’s a video I put together that shows the “transformation” of my skin during my use of Accutane, I thought it showed the dramatic effect on my skin pretty well:

After!

After 5 months of treatment, I made it.  Although I’m posting these pictures a couple days before I’m officially off of Accutane, the condition of my skin won’t vary much, and I actually have time to post for once.

Since this is the official, “after” post, I want to recap my experience as a whole.  Before starting treatment, I was somewhat apprehensive, because of all the press the negative side effects of Accutane gets.  But, after starting treatment, and seeing the results, I would definitely do it again, and I believe I made the right decision.  Aside from the compliments I get on the improved condition of my skin, I also saved my skin from major scarring, which would be expensive to fix, if even possible to fix in the first place.

However, I can’t say the journey to this point was easy.  The constant dryness, sensitivity to sunlight, and paper-thin skin were definitely hurdles I had to overcome.  Waking up every day feeling dry and cracked isn’t pleasant, but can be managed.  If there’s one piece of advice I can give, it is to moisturize.  Use Cetaphil Moisturizing Cream, or whatever else works with your skin, and keep up with the lip balm. When I’m without Carmex for more than a couple hours, my lips become dry and cracked and red.  Also, treat yourself to a nice pair of sunglasses, it definitely helps the sensitivity to sunlight a lot.

Overall, I think Accutane is a worthwhile medication that should be taken by those who need it.  Talk to a dermatologist, see how bad your skin really is.  For me, antibiotics and topical medications weren’t effective.  But maybe for you, that’s all you need.  If so, then you’re lucky, and you should count your blessings.  But, if you’re like me, and nothing has worked, the dermatologist may suggest Accutane.  If they do, and you have nodular acne, then I wouldn’t hesitate to take it.  Accutane is a wonderful medication, but only for those who’ve tried everything else.

Finally, if you have any questions regarding my personal experience with Accutane, leave a comment or email accutaneadventure@gmail.com.

Without further ado, here are the “after” photos:

Almost Done! (Day 149)

After nearly 150 days, I can say that I am almost done with Accutane!  My dermatologist appointment is on January 11th, so after that I won’t need to take the pills every night, or worry about the side effects as much.  Accutane stays in your system for up to a month after the treatment ends, so I should see a gradual reduction in side effects as I stop taking the medication.  Here are some pictures from this morning, I never realized how much my skin has improved until I looked at the before pictures.


Subscribe to stuff:

Archive

January 2010
S M T W T F S
« Oct    
 12
3456789
10111213141516
17181920212223
24252627282930
31